Alert archive / Illinois / River Flood Warnings in 2015
River Flood Warning 100, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Dec 24, 2015, 10:21 AM CST for Henry County, Rock Island County, Illinois. It took effect at Dec 26, 2015, 12:00 AM CST. It was in force for 3 days.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2015, 10:21 AM CST (16:21 UTC)
- In effect from
- Dec 26, 2015, 12:00 AM CST
- Expired
- Dec 29, 2015, 12:00 AM CST
- In force
- 3 days
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Henry County, IL, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 30 km from the middle of the area, began a volume at 16:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Rock River at Moline (MLII2).
- Action stage
- 11 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Dec 24, 5:49 AM CST, 4 hours 32 minutes earlier.
Area forecast discussion, Dec 24, 5:49 AM CST, 4 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 549 AM CST THU DEC 24 2015 ...AVIATION UPDATE... .SYNOPSIS... ISSUED AT 331 AM CST THU DEC 24 2015 COLDER AIR HAS INFILTRATED THE CWA ON GUSTY WINDS IN WAKE OF STRONG SYSTEM... WITH 974 MB SFC LOW JUST NORTH OF LAKE SUPERIOR EARLY THIS AM. TEMPS ARE RUNNING ANYWHERE FROM 5-15 DEGS COLDER FROM YESTERDAY AM AT THIS TIME... WITH WIDESPREAD MID 30S. WRAP-AROUND LOW CLOUDS CONTINUE BEING SHUTTLED ACROSS THE NORTHERN 1/3-1/2 OF CWA WITHIN STRONGER CYCLONIC FLOW... RESULTING IN PT-MOCLDY SKIES WHILE MAINLY CLEAR SKIES BEING FOUND ACROSS THE SOUTHERN CWA IN CLOSER PROXIMITY TO WEAK SFC RIDGING OVER THE MID-MISSISSIPPI VLY. SATELLITE SHOWS FAIRLY IMPRESSIVE AND POTENT MID LEVEL WAVE TRACKING ACROSS THE CENTRAL PLAINS EARLY THIS AM WITH MID LEVEL FGEN SNOW BAND STREAKING EASTWARD FROM SOUTHERN NE THROUGH NORTHERN KS. THIS MID LEVEL WAVE WILL BE SHUTTLED NORTHEASTWARD INTO GREAT LAKES REGION BY TONIGHT IN STRENGTHENING SOUTHWEST FLOW ALOFT IN RESPONSE TO DIGGING WESTERN TROUGH. SYSTEM IS EXPECTED TO WEAKEN/SHEAR AS IT APPROACHES BUT SHOULD BRING SOME LIGHT RAIN AND SNOW TO PORTIONS OF THE CWA LATER TODAY INTO THIS EVENING. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 331 AM CST THU DEC 24 2015 POTENT MID LEVEL WAVE OVER THE PLAINS WILL LIFT NORTHEAST REACHING THE GREAT LAKES TONIGHT. SYSTEM WILL BE ENCOUNTERING INCREASINGLY CONFLUENT FLOW AS IT APPROACHES AND THUS EXPECTED TO SHEAR/WEAKEN IN TIME... BUT CHALLENGE ALWAYS PRESENT OF JUST HOW QUICKLY THIS WEAKENING TREND OCCURS. MODELS GENERALLY SHOW MID LEVEL FGEN AND WARM ADVECTION PEAKING THROUGH THIS AM TO OUR WEST WITH GRADUAL DIMINISHING TREND WHILE PASSING THIS AFTN/EVE. MID LEVEL FGEN GENERALLY FOUND ALONG/N OF HWY 30 NORTH OF WEAK SFC LOW WHERE THERMAL PARAMETERS AND AID OF EVAPORATIVE COOLING SUPPORTS MOSTLY ALL SNOW AS PTYPE WITH SOME ACCUMS UP TO AN INCH POSSIBLE ON GRASSY AND ELEVATED SFCS. SOUTH OF HWY 30 FORCING MAINLY WARM ADVECTION/ISENTROPIC ASCENT AND EXPECT MORE SPOTTY LIGHTER PRECIP TO OCCUR LATE AM INTO EARLY EVE BEFORE WANING WITH FCST SOUNDINGS SHOWING ISOTHERMAL LAYER FROM SOUTH OF HWY 30 THROUGH I-80 SUPPORTING MIX OF PTYPES OF RAIN/SNOW... WHILE ALL RAIN GENERALLY SUGGESTED NEAR HWY 34 ON SOUTH. PRECIPITATION SHOULD CONTINUE TO WEAKEN THIS EVE WHILE PULLING NORTH... THEN DRY OVERNIGHT AS WEAK RIDGING BUILDS IN. WITH AIR AND GROUND TEMPS ABOVE FREEZING FOR MOST IF NOT/ALL THE PRECIP DO NOT ANTICIPATE ANY TRAVEL ISSUES ATTIM. AS FOR HIGHS... WITH SOUTHERLY FLOW BY AFTN AHEAD OF WEAK SFC LOW FAVORED NEAR WARM SIDE OF GUIDANCE ON HIGHS ESPECIALLY SOUTHERN 1/2 WHERE MORE SOLAR INSOLATION TO START BEFORE INCREASING CLOUDS. OVERALL... HIGHS LOW TO MID 40S SOUTH HALF TAPERING OFF TO 30S NORTH/NORTHWEST WITH ONCE AGAIN THE TIGHTEST POTENTIAL THERMAL GRADIENT AND GREATER BUST POTENTIAL ON HIGHS ROUGHLY CID-DBQ NW DUE TO CLOUDS AND PRECIP. LOWS TONIGHT... WILL DEPEND ON CLOUD TRENDS AND HAVE CONCERNS THAT COULD SEE LOWER CLOUDS STAY TRAPPED BENEATH BUILDING INVERSION. THEREFORE... FORECAST TRENDS TOWARD A MORE PESSIMISTIC MOCLDY AND NUDGED UP LOWS WITH MAINLY AROUND 30 TO 35 NW TO SE. .LONG TERM...(FRIDAY THROUGH WEDNESDAY) ISSUED AT 331 AM CST THU DEC 24 2015 MAIN FORECAST CONCERN IN THE LONG TERM REMAINS THE SYSTEM ON FRIDAY NIGHT INTO SATURDAY AND THEN THE SYSTEM MONDAY INTO TUESDAY OF NEXT WEEK. IT APPEARS WINTER WILL RETURN TO THE AREA...JUST A LITTLE TARDY FOR CHRISTMAS. THE SYSTEM THIS WEEKEND LOOKS TO BE A LOW IMPACT RAIN EVENT THAT MAY LEAD TO ADDITIONAL RISES ON RIVERS. THE SYSTEM NEXT WEEK WILL LIKELY LEAD TO GREATER IMPACTS ACROSS THE AREA...AND COULD LEAD TO SOME ACCUMULATING SNOW. ABOVE AVERAGE TEMPS AND PARTLY SUNNY SKIES ARE FORECAST FOR CHRISTMAS DAY. A WAVE WILL TRANSVERSE THE UPPER MISSISSIPPI RIVER VALLEY FRIDAY NIGHT INTO SATURDAY. ISENTROPIC ASCENT TO THE SOUTH WITH A COLD FRONT TO THE NORTH LOOKS LIKE THE SQUEEZE PLAY ON SATURDAY. IT LOOKS LIKE OUR AREA WILL BE BETWEEN THE TWO AREAS OF FORCING. MODEL SOUNDINGS DEPICT WEAK LAPSE RATES IN THE MIXED PHASE REGION SUGGESTING THAT THE LIGHTNING THREAT IS VERY LOW. DECIDED TO PULL THUNDER WITH CURRENT FORECAST. AT THIS TIME...IT APPEARS THAT WARM AIR WILL BE IN PLACE SUCH THAT ALL OF THE PRECIP WILL FALL AS RAIN. MOST AREAS WILL SEE LESS THAN A QUARTER INCH OF RAIN. SOUTHERN ZONES MAY SEE UP TO HALF AN INCH. THIS RAINFALL WILL LIKELY AFFECT RIVERS LITTLE. SUNDAY THE TRENDS IN THE MODELS CONTINUE WITH THE BOUNDARY BEING FURTHER SOUTH. KEPT POPS OUT FOR THIS PERIOD. MONDAY INTO TUESDAY... AGAIN THE MODELS OFFER DIFFERENT SOLUTIONS WITH THE GFS AND GEM HAVING SUPPORT FROM THE ENSEMBLES. THE ECMWF SEEMS TO BE UNREALISTIC WITH THE SFC LOW MOVING DUE NORTH THROUGH THIS TIME. IF IT IS OCCLUDING A NEW SFC SHOULD BE FORMING TO THE EAST. THAT WOULD BE MORE LIKE THE GEM AND GFS SOLUTION. WPC MODEL DIAGNOSTIC DISCUSSION OFFERED THE GFS AS THE BEST SOLUTION AT THIS TIME. THIS MEANS THAT THE WE WILL LIKELY BE COLD ENOUGH FOR ACCUMULATING SNOW. WHILE I WENT THIS WAY IN THE FORECAST...REALIZE THE ECMWF ACTUALLY HAS A MIX TURNING TO RAIN FOR US. THE SYSTEM IS STILL DYNAMIC AND I WOULD EXPECT SPECIFICS TO CHANGE. REGARDLESS THIS SYSTEM STILL LOOKS LIKE IT WILL LEAD TO IMPACTS ACROSS THE AREA THE BEGINNING OF NEXT WEEK. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING) ISSUED AT 542 AM CST THU DEC 24 2015 STRATUS WITH MVFR CIGS WILL PERSIST AT DBQ THROUGH MID AM AND MAY ALSO DEVELOP DOWN TO CID WITH BOUNDARY AND NW WINDS... BUT LOWER CONFIDENCE AND THUS KEPT CID VFR THIS AM FOR NOW. ELSEWHERE... EXPECT VFR CONDITIONS INTO THE AFTN WITH INCREASING MID/HIGH CLOUDS AHEAD OF A PASSING UPPER LEVEL DISTURBANCE. AREAS OF LIGHT SNOW WILL LIKELY AFFECT CID/DBQ TERMINALS IN THE AFTERNOON AND VERY EARLY EVENING WITH MVFR CONDITIONS AND SOME MINOR ACCUMS POSSIBLE ON ELEVATED/GRASSY SURFACES...WHILE MLI MAY SEE A PERIOD OF LIGHT RAIN/SNOW MIX. SPRINKLES OR VERY LIGHT SHOWER MORE ISOLD NEAR BRL AND HANDLED WITH VCSH WORDING. WITH AMPLE LOW LEVEL MOISTURE AND LIGHT WINDS TONIGHT ANTICIPATE MVFR TO IFR CONDITIONS IN FOG AND LOW CLOUDS DEVELOPING AT THE TERMINALS. && .HYDROLOGY... ISSUED AT 301 AM CST THU DEC 24 2015 RAINFALL AMOUNTS OF A HALF AN INCH TO AN INCH FELL OVER THE PAST 24 HOURS ACROSS THE FORECAST AREA. SATURATED SOIL CONDITIONS...NEARLY ALL OF THIS RAINFALL WILL BECOME RUNOFF LEADING TO THE CONTINUED THREAT FOR MINOR TO MODERATE RIVER FLOODING...AND RECORD HIGH RIVER LEVELS BY DECEMBER STANDARDS. ALONG THE MISSISSIPPI...MOST SITES WILL EXPERIENCE RISES THROUGH THIS WEEK WITH THE PROBABILITY FOR MINOR FLOODING INCREASING BY THURSDAY. YET ANOTHER PRECIPITATION EVENT IS LIKELY ON MONDAY. WHILE THE CURRENT FORECAST HAS THIS AS SNOW...IT COULD STILL BE RAIN. THUS...THERE IS POTENTIAL FOR RIVER FLOODING THROUGH THE CHRISTMAS HOLIDAY WEEKEND AND INTO NEXT WEEK. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...MCCLURE SHORT TERM...MCCLURE LONG TERM...GIBBS AVIATION...05 HYDROLOGY...GIBBS
Hazardous weather outlook, Dec 24, 4:37 AM CST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 437 AM CST THU DEC 24 2015 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-251045- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 437 AM CST THU DEC 24 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW IS LIKELY THIS AFTERNOON INTO EARLY EVENING OVER PORTIONS OF EASTERN IOWA MAINLY NORTH OF HIGHWAY 30. MINOR SNOW ACCUMULATION WILL BE POSSIBLE ON GRASSY AND ELEVATED SURFACES. AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ADDITIONAL ROUNDS OF PRECIPITATION ARE POSSIBLE FRIDAY NIGHT AND SATURDAY...ALONG WITH EARLY NEXT WEEK. UNCERTAINTY REMAINS WITH SYSTEM EARLY NEXT WEEK. AT THE CURRENT TIME SNOW IS FORECAST...HOWEVER THIS COULD CHANGE BACK TO RAIN. THOSE TRAVELING NEXT WEEK ARE ENCOURAGED TO PAY ATTENTION TO FUTURE FORECASTS. ANY ADDITIONAL RAINFALL WILL LIKELY KEEP RIVER LEVELS HIGH AND COULD LEAD TO ADDITIONAL FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 10:21 AM CST | River Flood Warning | DVN | Whiteside | 4 days |
Nearby
River Flood Warnings in Illinois, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.